Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 160, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 4, 2007, 8:30 PM CDT for Taney County, Missouri. It was in force for 7 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2007, 8:30 PM CDT (01:30 UTC)
- Expired
- Jul 5, 2007, 3:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Taney County, MO
The radar
The Springfield radar (KSGF), 71 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 8:45 PM CDT | FLASH FLOOD | Branson, MO | STREET FLOODING IN BRANSON. WATER RUNNING 5 INCHES DEEP ACROSS HIGHWAY 76 IN THE CITY OF BRANSON. |
| Jul 4, 9:00 PM CDT | FLASH FLOOD | Hollister, MO | EXCESSIVE RAINFALL CAUSED FLASH FLOODING OVER A SECTION OF OLD MILL ROAD IN HOLLISTER. THE ROAD WAS IMPASSABLE TO MOTORISTS AND WAS CLOSED OFF BY THE COUNTY MAINTENANCE DEPARTMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1700 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 050134 FFWSGF MOC213-050800- /X.NEW.KSGF.FF.W.0160.070705T0130Z-070705T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 830 PM CDT WED JUL 4 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... TANEY COUNTY IN SOUTHWEST MISSOURI... * UNTIL 300 AM CDT THURSDAY. * AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED IN EXCESS OF ONE INCH OF RAINFALL HAS FALLEN SINCE 730 PM. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE THE BRANSON...FORSYTH...AND HOLLISTER AREAS. COUNTY ROADS...POOR DRAINAGE AREAS AND SMALL STREAMS IN SOUTHWESTERN TANEY COUNTY WILL BE AFFECTED. ADDITIONAL RAINFALL AMOUNTS IN EXCESS OF INCH ARE POSSIBLE. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3680 9278 3651 9280 3652 9332 3681 9331 $$ FOSTER
2 follow-up statements
000 WGUS73 KSGF 050242 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 939 PM CDT WED JUL 4 2007 MOC213-050800- /X.CON.KSGF.FF.W.0160.000000T0000Z-070705T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TANEY MO- 939 PM CDT WED JUL 4 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR TANEY COUNTY... AT 935 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED THAT ONE TO THREE INCHES HAD FALLEN ACROSS MUCH OF SOUTHWEST AND CENTRAL TANEY COUNTY SINCE 730 PM. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR ON STREAMS...COUNTY ROADS..AND LOW WATER CROSSINGS INCLUDING THE BRANSON AND HOLLISTER AREAS. ALTHOUGH THUNDERSTORMS ARE WEAKENING...ADDITIONAL HEAVY RAINFALL AMOUNTS AROUND AN INCH WILL BE POSSIBLE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3680 9278 3651 9280 3652 9332 3681 9331 $$ FOSTER
000 WGUS73 KSGF 050752 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 252 AM CDT THU JUL 5 2007 MOC213-050802- /X.EXP.KSGF.FF.W.0160.000000T0000Z-070705T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TANEY MO- 252 AM CDT THU JUL 5 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 300 AM CDT FOR TANEY COUNTY... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3680 9278 3651 9280 3652 9332 3681 9331 $$ CRAMER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 6:45 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 4, 6:45 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 645 PM CDT WED JUL 4 2007 .UPDATE... THE LINE OF CONVECTION THAT DEVELOPED ALONG A WEAK CONVERGENCE ZONE WAS SAGGING SOUTHWARD ACROSS EASTERN KANSAS AND CENTRAL MISSOURI AT LATE AFTERNOON. THE ACTIVITY HAS ACTUALLY WEAKENED OVER THE PAST HOUR DESPITE MODERATE INSTABILITY WITH CAPES AROUND 2000 J/KG. THIS MAY BE IN PART DUE TO RELATIVELY DRY 700-300 MB LAYER WHICH IS DEPICTED BY THE RUC MODEL AND LATEST SPRINGFIELD UPPER AIR SOUNDING. OTHER ISOLATED SHOWERS HAVE DEVELOPED ACROSS THEA AREA BUT THIN NATURE OF THE CELLS SEEMS TO INDICATE THAT DRY AIR ENTRAINMENT IS TAKING PLACE. EXPECT BROKEN LINE TO SUB-SEVERE CONVECTION TO PUSH SOUTH INTO THE AREA THROUGH THE EVENING. WITH THE LACK OF SYNOPTIC SCALE FORCING... EXPECT THE ACTIVITY TO DIMINISH FURTHER AFTER SUNSET. THE SEVERE THUNDERSTORM WATCH WILL LIKELY BE MAINTAINED UNTIL SUNSET BUT MAY BE CANCELLED PRIOR TO 10 PM EXPIRATION. FOSTER && .DISCUSSION... AS EXPECTED...LINGERING BOUNDARIES HAVE BEGUN TO ERUPT ACROSS THE MIDWEST. WE ARE CURRENTLY DEALING WITH SEVERAL WEAK FEATURES... WITH A LIGHT...NON DESCRIPT FLOW ALOFT. BUT IN THE PRESENCE OF STRONG INSTABILITY AND DECENT LAPSE RATES DUE TO AFTERNOON HEATING...STRONG CONVECTION HAS DEVELOPED. AT THIS TIME...IT APPEARS THAT TWO MAIN BOUNDARIES ARE WORTH WATCHING FOR THIS NECK OF THE WOODS. THE FIRST IS THE WEAK FRONT ITSELF WHICH EXTENDS FROM NEAR KTOP THROUGH THE KC METRO AREA TO JUST SOUTH OF KUIN. A SECOND...MORE SUBTLE BOUNDARY EXTENDS OFF OF THE CONVECTION ASSOCIATED WITH THE WEAK FRONT JUST SE OF KTOP THAT EXTENDS TO THE SOUTHWEST. ALL CONVECTION THAT HAS DEVELOPED THUS FAR HAS BEEN IN NO HURRY TO MOVE TO THE SOUTH AND GIVEN THE LACK OF BOUNDARIES ACROSS THE OUTLOOK AREA...IT APPEARS WELL BE RELYING ON THESE AFOREMENTIONED BOUNDARIES MOVING INTO THE AREA BEFORE CONVECTION WILL BE OBSERVED. REST OF THIS AFTERNOON AND TONIGHT...UNLESS A DECENT COLD POOL CAN DEVELOP FROM CONVECTION TO OUR NORTH...SHRA/TSRA WILL ONLY SLOWLY APPROACH MY NORTHERN COUNTIES. ADDITIONAL MESOSCALE UPDATES ARE LIKELY TO HELP BETTER TIME CONVECTION MOVING INTO CENTRAL MO. BARRING ADDITIONAL DEVELOPMENT OUT AHEAD OF THE MAIN BAND OF CONVECTION...STORMS SHOULD ENTER NORTHERN PORTIONS OF BENTON AND MORGAN COUNTIES BETWEEN 6 AND 7 PM. FOR THE MOST PART...I WOULD EXPECT MUCH OF THE CWFA...ESPECIALLY CENTRAL AND SOUTHERN PORTIONS OF THE CWFA...TO BE RAIN FREE WITH ONLY A SLIGHT CHC FOR A FEW INSTABILITY BASED SHRA/TSRA. THE BEST CHANCES FOR THIS AREA REST SOLELY ON THE ABILITY OF CONVECTION TO HOLD TOGETHER AND MOVE IN FROM THE NORTH...WHICH WOULD LIKELY BE AFTER 10-11PM. WILL PLACE HIGHEST CHANCES FOR RAIN IN AND NEAR THE SVR TSRA WATCH BOX...AND TAPER POPS QUICKLY TOWARDS THE SOUTH. LOW END CHC POPS WILL BE MAINTAINED OVERNIGHT. THURSDAY AND THURSDAY NIGHT...THE WEAK...AND LIKELY DISSIPATING FRONT WILL LINGER OVER THE AREA. GIVEN ANOTHER AFTERNOON OF DECENT HEATING...WILL LIKELY SEE SCT SHRA/TSRA ROUGHLY ALONG AND SOUTH OF THE I-44 CORRIDOR. ONCE AGAIN A MARGINAL RISK FOR SEVERE STORMS WILL EXIST...AS THE STRENGTH OF THE CONVECTION WILL BE INTIMATELY TIED TO THE AMOUNT OF INSTABILITY AND QUALITY OF LAPSE RATES AVAILABLE. LARGE SCALE FORCING AND CONVERGENCE WILL REMAIN PALTRY. MAX TEMPS WILL ONCE AGAIN REACH THE MIDDLE 80S TO NEAR 90F. CONVECTION SHOULD SUBSIDE AFTER SUNSET THUR EVENING...WITH LOWS REMAINING WARM IN THE UPPER 60S AND LOWER 70S. FRIDAY THROUGH SATURDAY...INDICATIONS ARE THAT THE DISSIPATING FRONTAL BOUNDARY WILL LOSE ITS INFLUENCE DURING THIS TIME FRAME. LITTLE IF ANY CHANGE IS NOTED IN THE LOW LEVEL THERMAL STRUCTURE OF THE ATMOSPHERE...AND WITH MORE IN THE WAY OF SUNSHINE EXPECTED HIGHS WILL REACH IF NOT GO A LITTLE ABOVE THE 90F MARK. IN THE EXTENDED...SUNDAY THROUGH WEDNESDAY...SIMPLY PUT CONFIDENCE IS LOW FOR THIS TIME FRAME. EACH MED RANGE MODEL OSCILLATES FROM RUN TO RUN...WITH AGREEMENT FLEETING. GENERAL EXPECTATIONS GIVEN WHAT FEW AGREED UPON SIGNALS WE CAN MUSTER FAITH IN SUGGESTS THAT THERE SHOULD BE AN EVENTUAL TRANSITION TO TROUGHING ACROSS THE EASTERN CONUS. MEANWHILE THE WESTERN RIDGE WILL MARGINALLY DECREASE IN INTENSITY. THE END RESULT IS THAT THE MIDDLE OF THE NATION WILL BE PRONE TO EVOLVING BACK INTO A NORTHWEST FLOW REGIME. SUNDAY AND MONDAY WILL LIKELY SEE A CONTINUATION OF DRY AND SEASONABLY WARM AND HUMID CONDITIONS...HOWEVER TEMPS HAVE BEEN TEMPERED TO AT OR JUST BELOW AVERAGE AND POPS HAVE BEEN INCREASED TO LOW END CHC LEVELS FROM TUESDAY ONWARD. GAGAN && .AVIATION... ISOLATED TO SCATTERED SHOWERS WILL AFFECT THE SPRINGFIELD AND JOPLIN TERMINAL AREAS THROUGH TONIGHT AS A FRONT APPROACHES FROM THE NORTH. SCATTERED TO BROKEN VFR CEILINGS AROUND 6 KFT CAN BE EXPECTED WITH LOWER MVFR CEILINGS POSSIBLE IN THE SHOWERS. PATCHY FOG MAY DEVELOP TOWARD SUNRISE THURSDAY. SCATTERED STORMS WILL LIKELY DEVELOP WITH THE HEATING OF THE DAY THURSDAY. HOWEVER EXPECT VFR CONDITIONS TO BE THE RULE. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO SGF
Hazardous weather outlook, Jul 4, 8:00 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 800 PM CDT WED JUL 4 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 800 PM CDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED ISOLATED TO SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA TONIGHT. DISCUSSION: ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE NIGHT AS A WEAK FRONT PUSHES SOUTH INTO THE OZARKS. SEVERE WEATHER IS NOT EXPECTED DUE TO LIMITED INSTABILITY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...BUT WIDESPREAD HEAVY RAINFALL IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO BE ONGOING THURSDAY MORNING AS A WEAK COLD FRONT SLOWLY SAGS THROUGH THE AREA. ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE THURSDAY AFTERNOON...MAINLY ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR. A FEW THUNDERSTORMS WILL BE POSSIBLE NEAR THE MISSOURI ARKANSAS BORDER FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM MID AFTERNOON INTO THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN/FOSTER
In the hours before
Special weather statement, Jul 4, 2:40 PM CDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 240 PM CDT WED JUL 4 2007 KSZ073-097-MOZ055>058-066>071-078-042045- BOURBON-CRAWFORD-BENTON-MORGAN-MILLER-MARIES-VERNON-ST. CLAIR- HICKORY-CAMDEN-PULASKI-PHELPS-CEDAR- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...WARSAW... COLE CAMP...VERSAILLES...ELDON...LAKE OZARK...VIENNA...NEVADA... APPLETON CITY...OSCEOLA...HERMITAGE...OSAGE BEACH...CAMDENTON... FORT LEONARD WOOD...WAYNESVILLE...ROLLA...EL DORADO SPRINGS... STOCKTON 240 PM CDT WED JUL 4 2007 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 485 IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING AREAS... IN KANSAS THIS WATCH INCLUDES 2 COUNTIES... IN SOUTHEAST KANSAS BOURBON CRAWFORD IN MISSOURI THIS WATCH INCLUDES 11 COUNTIES... IN CENTRAL MISSOURI BENTON CAMDEN HICKORY MARIES MILLER MORGAN PHELPS PULASKI ST. CLAIR IN SOUTHWEST MISSOURI CEDAR VERNON THIS INCLUDES THE CITIES OF...APPLETON CITY...CAMDENTON... COLE CAMP...EL DORADO SPRINGS...ELDON...FORT LEONARD WOOD... FORT SCOTT...HERMITAGE...LAKE OZARK...NEVADA...OSAGE BEACH... OSCEOLA...PITTSBURG...ROLLA...STOCKTON...VERSAILLES...VIENNA... WARSAW AND WAYNESVILLE. FOSTER
Local storm report, Jul 4, 4:11 PM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
411 PM CDT WED JUL 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG SPARTA 37.00N 93.08W
06/30/2007 CHRISTIAN MO AMATEUR RADIO
FEW TREES SNAPPED. MINOR DAMAGE TO PORCH AND ROOF.
&&
AFOSTERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:54 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 43 min |
| Jul 5, 3:08 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 42 min |
| Jul 5, 3:16 PM CDT | Flash Flood Warning | SGF | Barry | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.